MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXGUARD FLOW CONTROLLER EXTENSION SET WITH NEEDLELESS Y-SITE(S); INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXGUARD FLOW CONTROLLER EXTENSION SET WITH NEEDLELESS Y-SITE(S); INTRAVASCULAR ADMINISTRATION SET
Model Number MFS141
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Device evaluated by mfr: a device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd maxguard flow controller extension set with needleless y-site(s) was clogged.The following information was provided by the initial reporter: the iv fluids would not flow through the dial a flow ¿ even when opened fully to 250ml/hr.Iv fluids infused well when dial a flow removed.
 
Additional Manufacturer Narrative
H.6.Investigation summary: no product or photo was returned by the customer.The customer complaint of flow issues - fluid blockage could not be verified due to the product not being returned for failure investigation, however, similar issues has been reported for item mfs141.An investigation has been forwarded to the supplier of the flow control component.A device history record review for model mfs141 lot number 22059320 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on (b)(6) 2022.There is 1 quality notifications issued for the failure mode reported by the customer during the production build of this set.The quality notification is for the reported failure seen in this complaint.A supplier corrective action request has been submitted to the supplier of the component to correct the issue and explain how they will move forward to correct and monitor the issue from reoccurring.The root cause for the issue seen in this complaint is an issue with the construction of the flow control valve.A supplier corrective action report was issued to the supplier of the flow control valves.Upon supplier investigation it was found that the internal gasket of the flow control valve becomes misaligned when turning the control valve, causing for occlusion and inaccurate flow as seen in the investigated samples.Corrective actions have been implemented at the supplier level, in order to, correct the issue.The flow control valves used in these assemblies were created prior to the corrective actions having been implemented.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD MAXGUARD FLOW CONTROLLER EXTENSION SET WITH NEEDLELESS Y-SITE(S)
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15279539
Report Number9616066-2022-01211
Device Sequence Number6889685
Product Code FPA
UDI-Device Identifier10885403236471
UDI-Public10885403236471
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/25/2025
Device Model NumberMFS141
Device Catalogue NumberMFS141
Device Lot Number22059320
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2022
Supplement Date Received by Manufacturer08/25/2022
Initial Report FDA Received Date08/23/2022
Supplement Report FDA Received Date09/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown